JEAN FOUCAULD, M.D.; WILLIAM UPHOUSE, M.D.; JEFFREY BERENBERG, M.D.
To the editor: There are several reports of agranulocytosis and erythrocyte aplasia after administration of dapsone for treatment of leprosy and for prophylaxis against falciparum malaria (1, 2). We report what we believe is the first reported case of aplastic anemia due to administration of dapsone.
A 18-year-old man from the island of Ponape (Eastern Caroline Islands) was diagnosed as having lepromatous leprosy on the basis of a hypoestetic macule on his chest. (A subsequent biopsy showed only tinea versicolor.) The patient was started on dapsone, 50 mg/d. Two weeks later, he developed a headache, runny nose, sore throat, dry
Learn more about subscription options.
Register Now for a free account.
FOUCAULD J, UPHOUSE W, BERENBERG J. Dapsone and Aplastic Anemia. Ann Intern Med. 1985;102:139. doi: 10.7326/0003-4819-102-1-139_2
Download citation file:
Published: Ann Intern Med. 1985;102(1):139.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only